Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2016, 3:35 PM CDT for Benton County, Carroll County, Henry County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 3:35 PM CDT (20:35 UTC)
- Expired
- Apr 27, 2016, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, TN, Carroll County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 105 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:47 PM CDT | HAIL 1 | Clarksburg, TN | QUARTER AND NICKEL SIZED HAIL RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
624
WUUS54 KMEG 272035
SVRMEG
TNC005-017-079-272115-
/O.NEW.KMEG.SV.W.0061.160427T2035Z-160427T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARROLL COUNTY IN WEST TENNESSEE...
CENTRAL BENTON COUNTY IN WEST TENNESSEE...
SOUTHEASTERN HENRY COUNTY IN WEST TENNESSEE...
* UNTIL 415 PM CDT
* AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARKERS
CROSSROADS...OR 10 MILES NORTHWEST OF NATCHEZ TRACE STATE PARK...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUNTINGDON...CAMDEN...BRUCETON...SPRINGVILLE...VALE...HOLLOW
ROCK...BIG SANDY...CLARKSBURG...PALMER SHELTER...SPRING CREEK...
MANLEYVILLE...WESTPORT...HILLARD...HAIGLER RIDGE...YUMA...
GARRETSBURG...JUMBO...EPHESUS...BUENA VISTA AND DOLLAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3611 8794 3610 8794 3583 8822 3583 8856
3630 8817 3613 8792
TIME...MOT...LOC 2035Z 218DEG 31KT 3584 8842
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:19 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 27, 3:19 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT WED APR 27 2016 .DISCUSSION... SKIES ARE CLOUDY OVER MUCH OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 70S. AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDS FROM NORTHWEST TENNESSEE INTO NORTHEAST MISSISSIPPI. THE SHOWERS AND THUNDERSTORMS ARE AHEAD OF A COLD FRONT WHICH IS CURRENTLY LOCATED OVER WESTERN MISSOURI THROUGH WESTERN ARKANSAS AND INTO EAST TEXAS. THE COLD FRONT IS EXPECTED TO MOVE THROUGH ARKANSAS THIS EVENING AND ACROSS THE MISSISSIPPI RIVER THURSDAY MORNING. SOME ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING AHEAD OF THE FRONT WITH THE BEST CHANCE OF THUNDERSTORMS IN EASTERN SECTIONS OF THE FORECAST AREA. A SEVERE THUNDERSTORM IS STILL POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. TEMPERATURES WILL REMAIN ON THE MILD SIDE WITH LOWS THURSDAY MORNING IN THE UPPER 50S TO MID 60S. THE COLD FRONT WILL MOVE MORE SOUTHEAST ON THURSDAY REACHING THE SOUTHERN PORTIONS OF THE FORECAST AREA. IT APPEARS THAT ANY SHOWER AND THUNDERSTORMS ACTIVITY WILL BE WELL AHEAD OF THE FRONT SO DRY WEATHER IS EXPECTED. TEMPERATURES WILL BE WARM AGAIN ON THURSDAY WITH HIGHS IN THE LOW TO MID 80S. HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION THURSDAY NIGHT KEEPING THINGS DRY AND A LITTLE COOLER WITH LOWS FRIDAY MORNING IN THE MID 50S TO LOWER 60S. ON FRIDAY...THE COLD FRONT WILL START TO MOVE BACK NORTH AS A WARM FRONT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF THE WARM FRONT MAINLY DURING THE AFTERNOON HOURS. WITH MORE CLOUDS AND RAIN TEMPERATURES WILL BE COOLER WITH HIGHS IN THE MID 70S TO LOWER 80S. THE WARM FRONT WILL CONTINUE TO MOVE TOWARD THE FORECAST AREA FRIDAY NIGHT WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED. ON SATURDAY...THE WARM FRONT WILL MOVE INTO THE FORECAST AREA WITH MORE THUNDERSTORMS EXPECTED FOR BOTH SATURDAY AND SATURDAY NIGHT. ON SUNDAY...A COLD FRONT WILL MOVE ACROSS ARKANSAS AND INTO THE FORECAST AREA. MORE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT SUNDAY AND SUNDAY NIGHT. THE MODELS BECOME UNCLEAR ON HOW FAST THIS FRONT WILL MOVE OUT OF THE REGION ON MONDAY SO THERE COULD BE A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. HIGH PRESSURE SHOULD START TO BUILD INTO THE REGION ON TUESDAY BRINGING A COUPLE OF DRY DAYS FOR TUESDAY AND NEXT WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL FOR MONDAY THROUGH NEXT WEDNESDAY. ARS && .AVIATION... 18Z TAF SET SHRAS/TSRAS CURRENTLY OCCURRING ACROSS CENTRAL MS WILL SPREAD NORTHEASTWARD INTO MUCH OF NORTHEAST MISSISSIPPI THIS AFTERNOON. HAVE INTRODUCED A TEMPO GROUP AT KTUP AS A RESULT. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED. CAN/T RULE OUT KMEM AND KMKL BEING ON THE EDGE OF THE TSRA COMPLEX THAT WILL AFFECT NORTHEAST MISSISSIPPI THUS HAVE KEPT THE VCTS WORDING GOING FOR THE AFTERNOON. GUSTY SOUTHERLY WINDS WILL OCCUR THROUGH THE AFTERNOON. OVERNIGHT WINDS WILL BECOME LIGHT AND VARIABLE. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 27, 3:30 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT WED APR 27 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 330 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MIDSOUTH TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS ALONG WITH HEAVY RAINFALL WILL BE A THREAT AGAIN FRIDAY THROUGH SUNDAY AS ANOTHER STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS AND MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. JAB
In the hours before
Special weather statement, Apr 27, 2:47 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT WED APR 27 2016
MSZ006-009-017-272015-
TISHOMINGO MS-ITAWAMBA MS-PRENTISS MS-
247 PM CDT WED APR 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...
SOUTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 247 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER MANTACHIE...OR NEAR
FULTON...MOVING NORTHEAST AT 40 MPH.
PEOPLE IN SOUTHERN TISHOMINGO...NORTHWESTERN ITAWAMBA AND
SOUTHEASTERN PRENTISS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3450 8815 3420 8843 3427 8855 3442 8854
3472 8836 3461 8814 3459 8814
TIME...MOT...LOC 1947Z 211DEG 36KT 3432 8848Special weather statement, Apr 27, 2:54 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT WED APR 27 2016
TNZ053-091-272045-
CHESTER TN-MCNAIRY TN-
254 PM CDT WED APR 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
SOUTHEASTERN CHESTER COUNTY IN WEST TENNESSEE...
MCNAIRY COUNTY IN WEST TENNESSEE...
AT 254 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR POCAHONTAS...OR 8
MILES SOUTHWEST OF SELMER...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN CHESTER AND MCNAIRY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3500 8864 3499 8872 3504 8879 3519 8878
3546 8864 3534 8836 3532 8837
TIME...MOT...LOC 1954Z 209DEG 20KT 3510 8871The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:18 AM CDT | Special Weather Statement | MEG | Tipton | 27 min |
| Apr 27, 2:54 PM CDT | Special Weather Statement | MEG | Chester, McNairy | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.